Thunderstorm Wind, Clarke
- When
- July 28, 5:50 PM CST
- Where
- Clarke County, Pachuta
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.033, -88.883
A few power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 28, 1:40 PM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT FRI JUL 28 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. LATEST SATELLITE IMAGERY SHOWED UPPER SHORT WAVE MOVING EAST NORTHEAST THROUGH THE MID SOUTH AWAY FROM THE REGION. A MOIST AND UNSTABLE AIRMASS WAS IN PLACE WITH AREA RADARS PICKING UP SCATTERED CONVECTION MOVING NORTHEAST ACROSS THE REGION. OUR MOIST AIRMASS REGIME WILL CONTINUE AS LOW LEVEL WINDS CONTINUE TO BRING IN TROPICAL MOISTURE ACROSS THE REGION FOR THE PERIOD. PRECIP WATER WILL STAY AT 1.9 TO 2.4 INCHES. EXPECT MOST OF THE CONVECTION TO END DURING THE EVENING HOURS WITH ISOLATED CONVECTION POSSIBLE OVERNIGHT. FOR SATURDAY WE MAY GET SOME ISOLATED STORMS JUST BEFORE EARLY AFTERNOON. DO NOT EXPECT AS MUCH COVERAGE SO STAYED WITH SCATTERED POPS. THERE WILL BE ENOUGH INSTABILITY(LIFTED INDEX...-4 TO -8.) FOR SOME GUSTY WINDS...FREQUENT LIGHTNING AND SOME LOCAL DOWNPOURS. THIS SHOULD CONTINUE INTO THE EVENING HOURS FOR SATURDAY. WILL KEEP ISOLATED POPS FOR THE OVERNIGHT HOURS. EXPECT DECENT CLOUD COVERAGE FOR THE NEXT FEW DAYS...PERHAPS A LITTLE MORE SUNSHINE FOR SATURDAY THAN TODAY. SO GUIDANCE WENT A FEW DEGREES HIGHER...WHICH SEEMS REASONABLE. ON OVERNIGHT LOWS STUCK CLOSE TO GUIDANCE. /17/ LONG TERM...SUNDAY THROUGH FRIDAY. WITH THE EXCEPTION OF LOWERING POPS ON MONDAY STAYED FAIRLY CLOSE TO GUIDANCE. USED THE ENSEMBLE VALUES FOR TEMPS BEYOND DAY 3. THE MODEL HAVE NOT CHANGED MUCH OVER THE PAST FEW DAYS. STILL LOOKS LIKE A WEAK DISTURBANCE WILL DROP INTO THE SOUTHEAST. THE TROUGH AXIS APPEARS TO EXTEND INTO THE EASTERN ZONES. THE MODELS ARE ALSO HINTING AT SOME TYPE OF BOUNDARY MOVING THROUGH THE REGION...HOWEVER WINDS DO NOT SHOW ANYTHING. ANYWAY...LOOKING FOR MUCH OF THE ACTIVITY TO BE OVER THE EASTERN ZONES...SO WILL KEEP THE HIGHEST POPS EAST. BY MONDAY...THE GFS GUIDANCE JUMPS TO CATEGORICAL WHILE THE OTHERS MAINTAIN CHANCE POPS. TRIED TO USE A BLEND...NOT CONFIDENT THAT WIDESPREAD RAINFALL WILL OCCUR ON MONDAY. THE GFS CONTINUES TO STRADDLE THE FENCE ON WHETHER A STRONG UPPER RIDGE WILL SETTLE OVER THE MIDWEST...LEADING TO SUBSIDENCE OVER THE CWA. THE GFS CONTINUES TO GENERATE PLENTY OF CONVECTIVE FEEDBACK...WHILE THE EUROPEAN KEEPS THE AREA FAIRLY DRY. LIKE THE DRIER SOLUTION FOR TEMPS...SO WENT WITH THE ENSEMBLE VALUES WHICH KEEP TEMPS IN THE MID 90S FROM AT LEAST TUESDAY-FRIDAY. THE AREA SEEMS TO KEEP A SHORT BREAK IN THE AFTERNOON CONVECTION ON THURSDAY...WITH SOME DRY AIR FLOWING IN. HOWEVER IT IS SHORT-LIVED WITH A COLD FRONT MOVING INTO THE AREA ON FRIDAY. WILL LEAVE THE HWO CLEAR...DID NOT SEE ANY REAL FEATURES. EXPECTING DIURNAL ACTIVITY TO CONTINUE. OVERALL NO REAL CHANGES TO THE FORECAST./7/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 93 73 92 / 30 44 30 45 MERIDIAN 71 92 71 91 / 30 44 42 58 VICKSBURG 73 94 73 94 / 27 44 22 29 HATTIESBURG 73 94 73 90 / 29 50 34 43 NATCHEZ 73 92 74 91 / 27 52 23 28 GREENVILLE 74 94 73 94 / 31 43 24 29 GREENWOOD 74 91 73 91 / 33 45 41 45 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....7
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 209 PM CDT FRI JUL 28 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291909- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 209 PM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE REGION...WHICH WILL LINGER INTO EARLY THIS EVENING. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY SURFACE WINDS OF 40 TO 50 MILES AN HOUR AND MAYBE EVEN SOME SMALL HAIL. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE THUNDERSTORMS. MORE SCATTERED STRONG THUNDERSTORMS IS EXPECTED TO DEVELOP AGAIN ON SATURDAY AFTERNOON WITH THE SAME POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 430 PM CDT FRI JUL 28 2006 MSZ043-047>049-053-054-282230- CLAIBORNE-COPIAH-HINDS-MADISON MS-RANKIN-WARREN- 430 PM CDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS MOVING NORTHEAST IN CENTRAL MISSISSIPPI... AT 430 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG ELECTRICAL THUNDERSTORMS MOVING NORTHEAST AT 15 MPH LOCATED OVER SOUTHWEST HINDS COUNTY NEAR UTICA. THESE STORMS ARE CAPABLE OF GENERATING 40 TO 50 MPH WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND TORRENTIAL RAINS OF 1 TO 2 INCHES IN LESS THAN 1 HOUR ACROSS MAINLY SOUTHERN HINDS COUNTY THROUGH 6 PM. PERSONS OUTDOORS SHOULD TAKE COVER IF THREATENED BY THESE STORMS. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 545 PM CDT FRI JUL 28 2006 MSZ049-282345- RANKIN- 545 PM CDT FRI JUL 28 2006 ...STRONG THUNDERSTORM PUSHING NORTHEAST INTO SOUTHERN RANKIN COUNTY... AT 540 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS MOVING QUICKLY NORTHEAST INTO SOUTHERN PORTIONS OF RANKIN COUNTY AT 25 TO 35 MPH. THROUGH 645 PM...EXPECT THESE STORMS TO BRING GUSTY WINDS UP TO 45 MPH TO LOCATIONS WITHIN THE COUNTY SOUTH OF INTERSTATE TWENTY. THE MOST IMPACTED SPOTS WILL BE IN THE SOUTHEAST PORTION OF THE COUNTY...SUCH AS PUCKETT...WHERE WINDS COULD BRIEFLY GUST UP TO 50 MPH AND FREQUENT LIGHTNING AND SMALL HAIL WILL ALSO BE POSSIBLE. PERSONS OUTDOORS SHOULD TAKE COVER IF THREATENED BY THESE STORMS. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 50
The Jackson/Brandon,MS radar (KDGX), 107 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519521.